Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 12, 2013, 3:22 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2013, 3:22 PM MDT (21:22 UTC)
- Expired
- Jun 12, 2013, 4:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID
The radar
The Pocatello radar (KSFX), 59 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.4 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3033 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:00 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 12, 2:00 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT WED JUN 12 2013 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. A COLD FRONT IS MOVING THROUGH THE AREA THIS AFTERNOON. A FEW STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT. LARGE HAIL SEEMS TO BE THE MAIN THREAT WITH THESE STORMS. WIND GUSTS WITH THE STORMS ARE HOLDING UNDER 40MPH SO FAR. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST TONIGHT THROUGH THURSDAY AS AN UPPER LOW MOVES THROUGH CENTRAL IDAHO. EXPECT COOLER TEMPS ON THURSDAY WITH BELOW NORMAL TEMPS LIKELY FOR FRIDAY. SNOW LEVELS WILL FALL TO AROUND 8000 FEET AND HIGHER ELEVATIONS IN THE CENTRAL MOUNTAINS COULD SEE AROUND AN INCH OF SNOW AS THE UPPER LOW MOVES THROUGH ON THURSDAY NIGHT. FRIDAY LOOKS RELATIVELY DRY AS THE UPPER LOW PULLS AWAY FROM THE AREA. A LAKE WIND ADVISORY IS POSSIBLE ON THURSDAY FOR THE AMERICAN FALLS RESERVOIR WITH WINDS AROUND 20 MPH LIKELY. VALLE .LONG TERM...TURDAY THROUGH WEDNESDAY. UPPER RIDGE MOVES EAST SATURDAY WITH SOUTHWEST FLOW ALOFT RETURNING TO SOUTHEAST IDAHO. SHOULD SEE A WARMING TREND WITH TEMPERATURES ABOVE SEASONAL NORMALS BY SUNDAY. EXPECT PREDOMINATELY DRY WEATHER THROUGH THE PERIOD WITH THE NEXT PACIFIC TROF PUSHING EAST BY MID WEEK. EXPECT TEMPERATURES TO COOL OFF WITH THIS SYSTEM WEDNESDAY. OVERALL KEPT MOST ISOLATED SHOWER ACTIVITY IN CENTRAL MOUNTAINS NEXT WEEK. GK && .AVIATION...EXTENSIVE MOISTURE PUSHING INTO REGION ON SOUTHWEST FLOW ALOFT WITH SURFACE FRONTAL BOUNDARY SPLITTING SOUTHEAST IDAHO. CONVECTIVE ACTIVITY PRETTY WIDESPREAD AND HAVE PREDOMINANT SHOWERS IN TAFS WITH VICINITY THUNDERSTORMS THROUGH 02 TO 03Z THIS EVENING. SHOULD REMAIN VFR EVEN IN SHOWERS. EXPECT MUCH LESS COVERAGE THURSDAY BUT WILL HAVE WINDY CONDITIONS BEHIND COLD FRONT WITH 20 TO 30 KNOT SUSTAINED WINDS EXPECTED THURSDAY AT IDA AND PIH WITH 15 TO 25 AT BYI. GK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 12, 3:33 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 333 AM MDT WED JUN 12 2013 IDZ017>025-031-032-131200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 333 AM MDT WED JUN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING IN THE UPPER SNAKE HIGHLANDS...THE UPPER SNAKE RIVER PLAIN...PART OF THE CARIBOU HIGHLANDS...AND PART OF THE LOST RIVER AND PAHSIMEROI REGION. THUNDERSTORM OUTFLOW WIND GUSTING UP TO 60 MPH IS POSSIBLE...ALONG WITH LARGE HAIL. THUNDERSTORMS ARE POSSIBLE ACROSS NEARLY THE ENTIRE REGION...BUT OTHER AREAS ARE NOT EXPECTED TO SEE THUNDERSTORMS AS INTENSE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY AFTERNOON AND EVENING...BUT AT A MUCH DIMINISHED SEVERITY COMPARED TO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. MESSICK
In the hours before
Local storm report, Jun 12, 1:56 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
156 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 3 NE AMERICAN FALLS 42.82N 112.81W
06/12/2013 E0.25 INCH POWER ID TRAINED SPOTTER
&&
PANGELLocal storm report, Jun 12, 2:07 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
207 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL CHUBBUCK 42.92N 112.46W
06/12/2013 E1.00 INCH BANNOCK ID PUBLIC
VIA PHOTO OFF OF FACEBOOK
&&
PANGELLocal storm report, Jun 12, 2:11 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
211 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL POCATELLO 42.88N 112.47W
06/12/2013 E0.25 INCH BANNOCK ID PUBLIC
ON EAST BENCH AT FAIRGROUNDS -- HEAVY RAIN
&&
PANGELSpecial weather statement, Jun 12, 2:15 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED JUN 12 2013 IDZ020-021-023-122115- BINGHAM ID-BONNEVILLE ID-POWER ID-BANNOCK ID- 215 PM MDT WED JUN 12 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 315 PM MDT AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF POCATELLO..MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... POCATELLO... FORT HALL CITY... CHUBBUCK... FORT HALL EAGLE LODGE AND FORT HALL PUTNAM LODGE... BLACKFOOT... FORT HALL YANDELL MOUNTAIN AND MORELAND... FORT HALL LINCOLN CREEK LODGE AND ROSE... GOSHEN... LAT...LON 4348 11235 4320 11179 4281 11249 4291 11268 TIME...MOT...LOC 2015Z 216DEG 32KT 4294 11251 GK
Local storm report, Jun 12, 2:23 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
223 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL CHUBBUCK 42.92N 112.46W
06/12/2013 E1.00 INCH BANNOCK ID NWS EMPLOYEE
&&
PANGELLocal storm report, Jun 12, 2:57 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
257 PM MDT WED JUN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL POCATELLO 42.88N 112.47W
06/12/2013 E1.00 INCH BANNOCK ID PUBLIC
AT THE CORNER OF POCATELLO CREEK AND AMAMEDA.
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:25 PM MDT | Special Weather Statement | PIH | Power | 35 min |
| Jun 12, 12:31 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Cassia, Power | 44 min |
| Jun 12, 1:08 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Power | 37 min |
| Jun 12, 1:32 PM MDT | Special Weather Statement | PIH | Power | 43 min |
| Jun 12, 1:40 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 50 min |
| Jun 12, 2:15 PM MDT | Special Weather Statement | PIH | Bingham | 60 min |
| Jun 12, 2:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 48 min |
| Jun 12, 2:41 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 49 min |
| Jun 12, 3:15 PM MDT | Tornado Warning | PIH | Bonneville | 45 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.